Pairwise monotonically normal spaces

Josefa Marín; Salvador Romaguera

Commentationes Mathematicae Universitatis Carolinae (1991)

  • Volume: 32, Issue: 3, page 567-579
  • ISSN: 0010-2628

Abstract

top
We introduce and study the notion of pairwise monotonically normal space as a bitopological extension of the monotonically normal spaces of Heath, Lutzer and Zenor. In particular, we characterize those spaces by using a mixed condition of insertion and extension of real-valued functions. This result generalizes, at the same time improves, a well-known theorem of Heath, Lutzer and Zenor. We also obtain some solutions to the quasi-metrization problem in terms of the pairwise monotone normality.

How to cite

top

Marín, Josefa, and Romaguera, Salvador. "Pairwise monotonically normal spaces." Commentationes Mathematicae Universitatis Carolinae 32.3 (1991): 567-579. <http://eudml.org/doc/21799>.

@article{Marín1991,
abstract = {We introduce and study the notion of pairwise monotonically normal space as a bitopological extension of the monotonically normal spaces of Heath, Lutzer and Zenor. In particular, we characterize those spaces by using a mixed condition of insertion and extension of real-valued functions. This result generalizes, at the same time improves, a well-known theorem of Heath, Lutzer and Zenor. We also obtain some solutions to the quasi-metrization problem in terms of the pairwise monotone normality.},
author = {Marín, Josefa, Romaguera, Salvador},
journal = {Commentationes Mathematicae Universitatis Carolinae},
keywords = {pairwise monotonically normal space; quasi-metrizable bitopological space; pairwise stratifiable space; pairwise compact space},
language = {eng},
number = {3},
pages = {567-579},
publisher = {Charles University in Prague, Faculty of Mathematics and Physics},
title = {Pairwise monotonically normal spaces},
url = {http://eudml.org/doc/21799},
volume = {32},
year = {1991},
}

TY - JOUR
AU - Marín, Josefa
AU - Romaguera, Salvador
TI - Pairwise monotonically normal spaces
JO - Commentationes Mathematicae Universitatis Carolinae
PY - 1991
PB - Charles University in Prague, Faculty of Mathematics and Physics
VL - 32
IS - 3
SP - 567
EP - 579
AB - We introduce and study the notion of pairwise monotonically normal space as a bitopological extension of the monotonically normal spaces of Heath, Lutzer and Zenor. In particular, we characterize those spaces by using a mixed condition of insertion and extension of real-valued functions. This result generalizes, at the same time improves, a well-known theorem of Heath, Lutzer and Zenor. We also obtain some solutions to the quasi-metrization problem in terms of the pairwise monotone normality.
LA - eng
KW - pairwise monotonically normal space; quasi-metrizable bitopological space; pairwise stratifiable space; pairwise compact space
UR - http://eudml.org/doc/21799
ER -

References

top
  1. Borges C.R., On stratifiable spaces, Pacific J. Math. 17 (1966), 1-16. (1966) Zbl0175.19802MR0188982
  2. Borges C.R., A study of monotonically normal spaces, Proc. Amer. Math. Soc. 38 (1973), 211-214. (1973) Zbl0257.54018MR0324644
  3. Borges C.R., Direct sum of stratifiable spaces, Fund. Math. 100 (1978), 97-99. (1978) Zbl0389.54018MR0505891
  4. Ceder J.G., Some generalizations of metric spaces, Pacific J. Math. 11 (1961), 105-126. (1961) Zbl0103.39101MR0131860
  5. Cooke I.E., Reilly I.L., On bitopological compactness, J. London Math. Soc. 9 (1975), 518-522. (1975) Zbl0315.54039MR0367936
  6. Creede G.D., Concerning semi-stratifiable spaces, Pacific J. Math. 32 (1970), 47-54. (1970) Zbl0189.23304MR0254799
  7. Fletcher P., Hoyle III H.B., Patty C.W., The comparison of topologies, Duke Math. J. 36 (1969), 325-331. (1969) Zbl0179.51004MR0242107
  8. Fletcher P., Lindgren W.F., Quasi-Uniform Spaces, Marcel Dekker, New York, 1982. Zbl0583.54017MR0660063
  9. Fox R., On metrizability and quasi-metrizability, preprint. 
  10. Gruenhage G., Generalized metric spaces, Handbook of Set-Theoretic Topology (K. Kunen and J.E. Vaughan, Eds.), North-Holland, Amsterdam (1984), 423-501. Zbl0794.54034MR0776629
  11. Gutiérrez A., Thesis, Univ. Valencia, 1983. 
  12. Gutiérrez A., Romaguera S., On pairwise stratifiable spaces (in Spanish), Rev. Roumaine Math. P. Appl. 31 (1986), 141-150. (1986) Zbl0615.54024MR0839817
  13. Gutiérrez A., Romaguera S., C -binary relations and pairwise normality, Ann. Sci. Univ. ``Al I Cuza'' 32 (1986), 29-33. (1986) Zbl0641.54027MR0893680
  14. Heath R.W., Lutzer D.J., Zenor P.L., Monotonically normal spaces, Trans. Amer. Math. Soc. 178 (1973), 481-493. (1973) Zbl0269.54009MR0372826
  15. Katětov M., Complete normality of Cartesian products, Fund. Math. 36 (1948), 271-274. (1948) Zbl0031.28301MR0027501
  16. Katětov M., On real-valued functions in topological spaces, Fund. Math. 38 (1951), 85-91. (1951) Zbl0045.25704MR0050264
  17. Kelly J.C., Bitopological spaces, Proc. London Math. Soc. 13 (1963), 71-89. (1963) Zbl0107.16401MR0143169
  18. Künzi H.P., Thesis, Univ. Bern, 1981. 
  19. Martin J.A., Marín J., Romaguera S., On bitopological semi-stratifiability (in Spanish), Proc. XI Jornadas Hispano-Lusas Mat., vol. II (1986/87), 243-251. MR0962056
  20. Romaguera S., Gutiérrez A., Künzi H.P., Quasi-metrization of pairwise countably compact spaces, Glasnik Mat. 23 (43) (1988), 159-167. (1988) Zbl0677.54023MR0976085
  21. Romaguera S., Salbany S., Quasi-metrization and hereditary normality of compact bitopological spaces, Comment. Math. Univ. Carolinae 31 (1990), 113-122. (1990) Zbl0698.54026MR1056178
  22. Singal M.K., Singal R., Some separation axioms in bitopological spaces, Ann. Soc. Sci. Bruxelles 84 (1970), 207-230. (1970) Zbl0196.26101MR0267519
  23. Suzuki J., Tamano K., Tanaka Y., k -metrizable spaces, stratifiable spaces and metrization, Proc. Amer. Math. Soc. 105 (1989), 500-509. (1989) Zbl0672.54021MR0933521
  24. Tong H., Some characterizations of normal and perfectly normal spaces, Duke Math. J. 19 (1952), 289-292. (1952) Zbl0046.16203MR0050265
  25. Zenor P.L., Some continuous separation axioms, Fund. Math. 90 (1976), 143-158. (1976) Zbl0315.54029MR0394561

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.